Alert archive / Washington / Freezing Rain Advisories in 2012
Freezing Rain Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this freezing rain advisory at Jan 29, 2012, 6:25 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 6:25 AM PST (14:25 UTC)
- Expired
- Jan 29, 2012, 1:19 PM PST
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
112 WWUS46 KOTX 291425 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 625 AM PST SUN JAN 29 2012 ...HEAVY SNOW LIKELY FOR THE IDAHO PANHANDLE MOUNTAINS. THE HEAVIEST SNOW NOW LOOKS TO IMPACT THE AREA TONIGHT THROUGH MONDAY AFTERNOON WITH ONLY LIGHT ACCUMULATIONS TODAY... ...FOR THE EAST SLOPES OF THE CASCADES...THE MAIN IMPACT WEATHER IS NOW FREEZING RAIN AND EMBEDDED POCKETS OF SLEET AS THE SNOW LEVEL HAS RISEN CONSIDERABLY THIS MORNING... .A FETCH OF SUBTROPICAL MOISTURE COMBINED WITH PERSISTENT UPSLOPING FLOW AIMED INTO THE IDAHO PANHANDLE WILL RESULT IN HEAVY MOUNTAIN SNOW ACCUMULATIONS. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 3000 FEET. WAZ042-291800- /O.CAN.KOTX.WW.Y.0008.000000T0000Z-120129T1800Z/ /O.NEW.KOTX.ZR.Y.0002.120129T1425Z-120129T1800Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA... TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS... LOUP LOUP PASS 625 AM PST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING BELOW 3500 FEET... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZING RAIN ADVISORY BELOW 3500 FEET...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * ICE ACCUMULATIONS: UP TO ONE QUARTER INCH OF ICE. SLEET MAY BE MIXED WITH THE FREEZING RAIN AT TIMES. ANY ADDITIONAL SNOW ACCUMULATIONS WILL BE LIMITED 2 TO 4 INCHES ABOVE 4500 FEET THIS MORNING. * ELEVATION: ICING BELOW 3500 FEET. * TIMING: THE FREEZING RAIN THREAT WILL SLOWLY DECLINE OR REMAIN STEADY INTO MID MORNING. SNOW SHOWERS WILL INCREASE NEAR THE CASCADE CREST LATER TODAY WITH ACCUMULATIONS OF 3 TO 5 INCHES ABOVE 3500 FEET BY TONIGHT. * LOCATIONS INCLUDE: LEAVENWORTH...MAZAMA...TWISP...WINTHROP... STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS * WINDS: WIND GUSTS UP TO 45 MPH ON MOUNTAIN RIDGES. * IMPACTS: VERY SLIPPER TREACHEROUS ROADS ARE CERTAIN...AND INCLUDES HIGHWAY 2 WEST OF WENATCHEE TO LEAVENWORTH AND PLAIN...AS WELL AS HIGHWAY 20 THROUGH THE METHOW VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ WAZ041-291530- /O.CAN.KOTX.WW.Y.0008.000000T0000Z-120129T1800Z/ WENATCHEE AREA- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...CHELAN...ENTIAT... CASHMERE 625 AM PST SUN JAN 29 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE MAIN IMPACT WEATHER IS NOW FREEZING RAIN AND EMBEDDED POCKETS OF SLEET AS THE SNOW LEVEL HAS RISEN CONSIDERABLY ACROSS THE EAST SLOPES OF THE CASCADES THIS MORNING. $$ IDZ001-004-292230- /O.EXT.KOTX.WS.A.0003.120130T0000Z-120131T0000Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...EASTPORT... SCHWEITZER MOUNTAIN ROAD...OSBURN...WALLACE...MULLAN... DOBSON PASS...LOOKOUT PASS 625 AM PST SUN JAN 29 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH MONDAY AFTERNOON ABOVE 3000 FEET... THE WINTER STORM WATCH ABOVE 3000 FEET IS NOW IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH MONDAY AFTERNOON. * SNOW ACCUMULATIONS: 2 TO 4 INCHES WILL BE POSSIBLE OVERNIGHT AND DURING THE DAY SUNDAY. SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES WHICH INCLUDES ALL PASSES EXCEPT FOURTH OF JULY PASS ALONG INTERSTATE 90. THE HIGHEST ELEVATIONS ABOVE THE PASSES... WHICH INCLUDES SKI RESORTS...MAY SEE LOCAL AMOUNTS UP TO 24 INCHES ON THE UPPER PEAKS. IN THE VALLEYS NORTH OF SANDPOINT NEAR THE CANADIAN BORDER EXPECT 1 TO 3 INCHES OF SNOW WILL FALL INTO MIDDAY SUNDAY. * ELEVATION: ABOVE 3000 FEET. * TIMING: SNOW WILL BE POSSIBLE THROUGHOUT TODAY WITH MODERATE TO HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY AFTERNOON. * LOCATIONS INCLUDE: EASTPORT...SCHWEITZER MOUNTAIN ROAD... OSBURN...WALLACE...MULLAN...DOBSON PASS...LOOKOUT PASS * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG EXPOSED RIDGETOPS. * IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL LEAD TO BLOWING AND DRIFTING SNOW. HEAVY SNOW ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS BREAKING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
159 WWUS46 KOTX 291746 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 946 AM PST SUN JAN 29 2012 ...HEAVY SNOW LIKELY FOR THE IDAHO PANHANDLE MOUNTAINS. THE HEAVIEST SNOW WILL IMPACT THE AREA TONIGHT THROUGH MONDAY AFTERNOON WITH ONLY LIGHT ACCUMULATIONS SUNDAY... ...FOR THE EAST SLOPES OF THE CASCADES...THE MAIN IMPACT WEATHER WILL BE FREEZING RAIN MAINLY IN THE METHOW VALLEY... .A FETCH OF SUBTROPICAL MOISTURE COMBINED WITH PERSISTENT UPSLOPING FLOW AIMED INTO THE REGION WILL RESULT IN HEAVY MOUNTAIN SNOW ACCUMULATIONS FOR IDAHO AND AREAS OF FREEZING RAIN IN THE CASCADE EAST SLOPES. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 3000 FEET. IDZ001-300200- /O.UPG.KOTX.WS.A.0003.120130T0000Z-120131T0000Z/ /O.NEW.KOTX.WS.W.0004.120130T0000Z-120131T0000Z/ NORTHERN PANHANDLE- INCLUDING THE FOLLOWING LOCATIONS...EASTPORT... SCHWEITZER MOUNTAIN ROAD 946 AM PST SUN JAN 29 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 3000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 1 TO 4 INCHES WILL BE POSSIBLE SUNDAY. SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES. * ELEVATION: SNOW LEVELS WILL START OFF NEAR 3500 FEET AND LOWER NEAR TO SLIGHTLY BELOW 3000 FEET EARLY MONDAY. * TIMING: LIGHT SNOW WILL BE POSSIBLE THROUGHOUT TODAY WITH MODERATE TO HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY AFTERNOON. * LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG EXPOSED RIDGETOPS. * IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL LEAD TO BLOWING AND DRIFTING SNOW ALONG EXPOSED RIDGETOPS. HEAVY SNOW ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS BREAKING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ004-300200- /O.UPG.KOTX.WS.A.0003.120130T0000Z-120131T0000Z/ /O.NEW.KOTX.WS.W.0004.120130T0000Z-120131T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...OSBURN...WALLACE...MULLAN... DOBSON PASS...LOOKOUT PASS 946 AM PST SUN JAN 29 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS: 1 TO 4 INCHES WILL BE POSSIBLE DURING THE DAY SUNDAY. SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES WHICH INCLUDES ALL PASSES EXCEPT FOURTH OF JULY PASS ALONG INTERSTATE 90. THE HIGHEST ELEVATIONS ABOVE THE PASSES... WHICH INCLUDES SKI RESORTS...MAY SEE LOCAL AMOUNTS UP TO 24 INCHES ON THE UPPER PEAKS. * ELEVATION: SNOW LEVELS WILL BE 4000 FEET SUNDAY...LOWERING TO 3500 FEET EARLY MONDAY MORNING. * TIMING: LIGHT SNOW WILL BE POSSIBLE TODAY WITH MODERATE TO HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY AFTERNOON. * LOCATIONS INCLUDE: OSBURN...WALLACE...MULLAN...LOOKOUT PASS * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG EXPOSED RIDGETOPS. * IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL LEAD TO BLOWING AND DRIFTING SNOW ALONG EXPOSED RIDGETOPS. HEAVY SNOW ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS BREAKING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WAZ042-300000- /O.EXT.KOTX.ZR.Y.0002.000000T0000Z-120130T0000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...MAZAMA...TWISP...WINTHROP... LOUP LOUP PASS 946 AM PST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON BELOW 4000 FEET... THE FREEZING RAIN ADVISORY BELOW 4000 FEET IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * ICE ACCUMULATIONS: UP TO TENTH OF AN INCH OF ADDITIONAL ICE IS POSSIBLE. * ELEVATION: ICING BELOW 3500 FEET. * TIMING: THE FREEZING RAIN THREAT WILL SLOWLY INCREASE THIS MORNING AND AFTERNOON AS ADDITIONAL PRECIPITATION CROSSES THE CASCADES. * LOCATIONS INCLUDE: MAZAMA...TWISP...WINTHROP...LOUP LOUP PASS * IMPACTS: VERY SLIPPERY AND TREACHEROUS ROADS ARE CERTAIN...A QUARTER INCH OF ICE HAS ALREADY FALLEN IN THE WINTHROP AREA. TRAVEL ALONG HIGHWAY 20 THROUGH THE METHOW VALLEY WILL BE HIGHLY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
001 WWUS46 KOTX 292119 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 119 PM PST SUN JAN 29 2012 ...HEAVY SNOW LIKELY FOR THE IDAHO PANHANDLE MOUNTAINS. THE HEAVIEST SNOW WILL IMPACT THE AREA TONIGHT THROUGH MONDAY AFTERNOON WITH ONLY LIGHT ACCUMULATIONS SUNDAY... .A FETCH OF SUBTROPICAL MOISTURE COMBINED WITH PERSISTENT UPSLOPING FLOW AIMED INTO THE REGION WILL RESULT IN HEAVY MOUNTAIN SNOW ACCUMULATIONS FOR IDAHO. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 3000 FEET. WAZ042-292230- /O.CAN.KOTX.ZR.Y.0002.000000T0000Z-120130T0000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE FOLLOWING LOCATIONS...MAZAMA...TWISP...WINTHROP... LOUP LOUP PASS 119 PM PST SUN JAN 29 2012 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES IN THE METHOW VALLEY HAVE WARMED ABOVE FREEZING AND ONLY LIGHT SHOWERS WILL IMPACT THE AREA THROUGH THIS AFTERNOON. THE THREAT FOR ACCUMULATING ICE FROM FREEZING RAIN HAS ENDED. $$ IDZ001-300730- /O.CON.KOTX.WS.W.0004.120130T0000Z-120131T0000Z/ NORTHERN PANHANDLE- INCLUDING THE FOLLOWING LOCATIONS...EASTPORT... SCHWEITZER MOUNTAIN ROAD 119 PM PST SUN JAN 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY ABOVE 3000 FEET... A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. * SNOW ACCUMULATIONS: 1 TO 4 INCHES WILL BE POSSIBLE SUNDAY. SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES. * ELEVATION: SNOW LEVELS WILL START OFF NEAR 3500 FEET AND LOWER NEAR TO SLIGHTLY BELOW 3000 FEET EARLY MONDAY. * TIMING: LIGHT SNOW WILL BE POSSIBLE THROUGHOUT TODAY WITH MODERATE TO HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY AFTERNOON. * LOCATIONS INCLUDE: SCHWEITZER MOUNTAIN ROAD. * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG EXPOSED RIDGETOPS. * IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL LEAD TO BLOWING AND DRIFTING SNOW ALONG EXPOSED RIDGETOPS. HEAVY SNOW ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS BREAKING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ004-300730- /O.CON.KOTX.WS.W.0004.120130T0000Z-120131T0000Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...OSBURN...WALLACE...MULLAN... DOBSON PASS...LOOKOUT PASS 119 PM PST SUN JAN 29 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. * SNOW ACCUMULATIONS: 1 TO 4 INCHES WILL BE POSSIBLE DURING THE DAY SUNDAY. SUNDAY NIGHT THROUGH MONDAY...12 TO 18 INCHES WHICH INCLUDES ALL PASSES EXCEPT FOURTH OF JULY PASS ALONG INTERSTATE 90. THE HIGHEST ELEVATIONS ABOVE THE PASSES... WHICH INCLUDES SKI RESORTS...MAY SEE LOCAL AMOUNTS UP TO 24 INCHES ON THE UPPER PEAKS. * ELEVATION: SNOW LEVELS WILL BE 4000 FEET SUNDAY...LOWERING TO 3500 FEET EARLY MONDAY MORNING. * TIMING: LIGHT SNOW WILL BE POSSIBLE TODAY WITH MODERATE TO HEAVY SNOW DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY AFTERNOON. * LOCATIONS INCLUDE: OSBURN...WALLACE...MULLAN...LOOKOUT PASS * WINDS: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ALONG EXPOSED RIDGETOPS. * IMPACTS: MODERATE TO HEAVY SNOW ACCUMULATIONS WILL MAKE TRAVEL TREACHEROUS ACROSS MOUNTAIN PASSES. GUSTY WINDS WILL LEAD TO BLOWING AND DRIFTING SNOW ALONG EXPOSED RIDGETOPS. HEAVY SNOW ACCUMULATIONS MAY LEAD TO SMALL TREE LIMBS BREAKING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freezing rain advisory went out at Jan 29, 2:53 AM PST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 29, 2:53 AM PST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
253 AM PST Sun Jan 29 2012
.SYNOPSIS...A weak warm front will bring light wintry precipitation
to the Idaho Panhandle and northern portions of Washington today.
A vigorous low pressure system will move through the Pacific
Northwest tonight and Monday bringing breezy conditions to the
Columbia Basin and the Palouse. This storm will also produce heavy
mountain snow over the Cascades and Idaho Panhandle. Another weak
low pressure system is expected Tuesday, followed by the arrival
of high pressure and drier weather for Wednesday into next
weekend.
&&
.DISCUSSION...
Today through Mon: Snow amnts, freezing pcpn, and winds remain the
focus the first part of the short term fcst. We'll be monitoring
closely the evolution of the vertical thermal profiles and pcpn
trends on radar this morning as cold air remains dammed against
the Cascades below about 850mb. Veered SW flow aloft should favor
a better chance of snow close to the Cascade crest and also N of
Lake Chelan. The zone from the N Cascades E through the Okanogan
Valley/Highlands is also in the path of an inbound band of heavy
showers and embedded thunderstorms that is now crossing Puget
Sound. It looks likely that we'll have to extend the highlight and
possibly upgrade to a warning if this band holds together as it
cross the Cascades in the next few hours. As far as the winder
storm watch for the N Id mtns, we are borderline on all thresholds
as far as expected snow levels and accumulations, and the heaviest
snows may not arrive until Mon across N Id when veered w/sw flow
accompanies steep mid level lapse rates with a vigorous vort max
and cold fropa. So we may just leave this as a watch for now. Very
gusty Mtn winds and speeds approaching advsy threshold still looks
possible later today and through Mon morning. bz
Monday Night through Saturday...Flat
progressive zonal flow allows shortwaves of various sizes and
intensity to traverse at times into Thursday with the strongest
one expected to pass through Tuesday night into Wednesday but a
weak warm front precedes it and sweeps through on Tuesday.
Longwave ridging then moves in to allow decrease in pops and a
general dry forecast with temperatures near average for Wednesday
night on into Saturday. /Pelatti
&&
.AVIATION...
06Z TAFs: A rather complex storm system will impact the region during
the next 24 hours. A majority of the snow is expected to remain
mostly near the Canadian Border through 12z Sun. P-type for the east
slope valleys down to the Waterville Plateau will be mostly freezing
rain but any pcpn is expected to be extremely light. Brief drying is
expected through the night. Pcp chances will increase through the day
Sunday starting aft 17z. KMWH is expected to be on the western periphery
of the pcpn shield with even higher chances for nothing more than trace
amts at KEAT. Look for breezy southerly winds to develop over KLWS-KPUW
overnight and into Sun morning. Heavier pcpn assoc with this storm will
arrive around 00z Mon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 39 33 41 29 38 27 / 50 90 40 10 50 40
Coeur d'Alene 39 33 41 29 38 27 / 70 100 70 20 60 40
Pullman 44 34 44 30 41 32 / 60 100 70 20 40 30
Lewiston 50 38 49 34 46 33 / 30 90 50 10 20 20
Colville 39 35 40 28 37 24 / 60 80 40 10 50 40
Sandpoint 39 35 40 29 37 27 / 90 100 70 30 60 50
Kellogg 39 34 39 31 37 30 / 90 100 80 40 70 60
Moses Lake 40 34 43 27 40 23 / 20 40 10 10 30 20
Wenatchee 38 36 40 26 38 24 / 20 30 10 10 20 20
Omak 38 32 39 23 36 20 / 30 40 10 10 40 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Watch from 1 PM PST this afternoon through Monday
afternoon for Central Panhandle Mountains-Northern
Panhandle.
WA...Winter Weather Advisory until 10 AM PST this morning for East
Slopes Northern Cascades-Wenatchee Area.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 11:08 PM PST | Winter Weather Advisory | OTX | Chelan, Douglas | 7 hr |
Nearby
Freezing Rain Advisories in Washington, 2012Every freezing rain advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.